Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 65, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 29, 2019, 3:25 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; 5 counties in Virginia. It was in force for 95 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 3:25 PM EDT (19:25 UTC)
- Expired
- May 29, 2019, 5:00 PM EDT
- In force
- 95 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bland County, VA, Giles County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:15 PM EDT | TSTM WND DMG | 2 Nw Spanishburg, WV | SIDING AND SHINGLES BLOWN OFF HOUSE ON NUBBINS RIDGE. |
| May 29, 4:15 PM EDT | HAIL 1 | 2 Nw Spanishburg, WV | CORRECTS PREVIOUS HAIL REPORT FROM 2 NW SPANISHBURG. QUARTER SIZE HAIL ON NUBBINS RIDGE. SIDING AND SHINGLES ALSO BLOWN OFF HOUSE. |
| May 29, 4:15 PM EDT | HAIL 1 | 2 Nw Spanishburg, WV | QUARTER SIZE HAIL ON NUBBINS RIDGE. |
| May 29, 4:16 PM EDT | TSTM WND DMG | 1 Nne Jumping Branch, WV | TREES REPORTED DOWN COUNTY WIDE. ROAD CLOSURES AND POWER LINES ALSO DOWN. |
| May 29, 4:25 PM EDT | TSTM WND DMG | Saltville, VA | TREE DOWN AT THE SALTVILLE GOLF COURSE. TIME ESTIMATED BY RADAR. |
| May 29, 4:30 PM EDT | TSTM WND DMG | 2 Sse Hinton, WV | NUMEROUS LARGE TREES DOWN. 2 STRUCTURES DAMAGED BY LARGE TREES FALLING ON THEM. LIGHT POLE AND BLEACHERS DESTROYED BY WIND AT LITTLE LEAGUE BASEBALL FIELD. CHAIN LINK FENCE ALSO DAMAGED. |
| May 29, 4:33 PM EDT | TSTM WND DMG | 3 Nne Talcott, WV | LARGE PINE TREE DOWN IN PENCE SPRINGS. |
| May 29, 4:38 PM EDT | TSTM WND DMG | 1 Sse Glenray, WV | SOCIAL MEDIA PHOTO SHOWS MULTIPLE LARGE LIMBS DOWN. TIME ESTIMATED BY RADAR. |
| May 29, 4:40 PM EDT | TSTM WND DMG | 1 W Marion, VA | TREES AND POWER LINES DOWN COUNTY WIDE IN SMYTH COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
993
WUUS51 KRNK 291925
SVRRNK
VAC021-071-173-185-197-WVC055-063-089-292100-
/O.NEW.KRNK.SV.W.0065.190529T1925Z-190529T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
325 PM EDT Wed May 29 2019
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Western Giles County in southwestern Virginia...
Smyth County in southwestern Virginia...
Tazewell County in southwestern Virginia...
Bland County in southwestern Virginia...
Western Wythe County in southwestern Virginia...
Summers County in southeastern West Virginia...
Mercer County in southeastern West Virginia...
Western Monroe County in southeastern West Virginia...
* Until 500 PM EDT
* At 324 PM EDT, severe thunderstorms were located along a line
extending from Wharton to 6 miles southeast of Argo to 8 miles
south of Trammel, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bluefield...
Wytheville...
Bland...
Princeton...
and Marion.
This includes The following Location Mercer County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3715 8190 3724 8173 3720 8168 3721 8156
3727 8142 3758 8119 3759 8109 3771 8098
3768 8088 3774 8092 3777 8089 3780 8092
3770 8054 3676 8117 3671 8153 3666 8155
3664 8163 3693 8183 3696 8178
TIME...MOT...LOC 1924Z 270DEG 34KT 3790 8167 3741 8199 3689 8233
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
816
WWUS51 KRNK 292002
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
402 PM EDT Wed May 29 2019
VAC021-071-173-185-197-WVC055-063-089-292100-
/O.CON.KRNK.SV.W.0065.000000T0000Z-190529T2100Z/
Giles VA-Smyth VA-Tazewell VA-Bland VA-Wythe VA-Summers WV-Mercer WV-
Monroe WV-
402 PM EDT Wed May 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN GILES...SMYTH...TAZEWELL...BLAND...WESTERN
WYTHE...SUMMERS... MERCER AND WESTERN MONROE COUNTIES...
At 401 PM EDT, severe thunderstorms were located along a line
extending from near Bradley to near Coal City to near Welch to near
Lebanon, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Bluefield...
Wytheville...
Bland...
Princeton...
and Marion.
This includes The following Location Mercer County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3715 8190 3724 8173 3720 8168 3721 8156
3727 8142 3758 8119 3759 8109 3771 8098
3768 8088 3774 8092 3777 8089 3780 8092
3770 8054 3676 8117 3671 8153 3666 8155
3664 8163 3693 8183 3696 8178
TIME...MOT...LOC 2001Z 270DEG 38KT 3789 8128 3765 8119 3741 8156 3691
8202
HAIL...1.00IN
WIND...70MPH
$$
MBS681
WWUS51 KRNK 292057
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
457 PM EDT Wed May 29 2019
VAC021-071-173-185-197-WVC055-063-089-292106-
/O.EXP.KRNK.SV.W.0065.000000T0000Z-190529T2100Z/
Giles VA-Smyth VA-Tazewell VA-Bland VA-Wythe VA-Summers WV-Mercer WV-
Monroe WV-
457 PM EDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GILES...SMYTH...
TAZEWELL... BLAND...WESTERN WYTHE...SUMMERS... MERCER AND WESTERN
MONROE COUNTIES WILL EXPIRE AT 500 PM EDT...
The storms which prompted the warning have moved out of the area,
but additional storms are expected so a new warning has been issued
for a portion of the area.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia...and southeastern West
Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3715 8190 3724 8173 3720 8168 3721 8156
3727 8142 3758 8119 3759 8109 3771 8098
3768 8088 3774 8092 3777 8089 3780 8092
3770 8054 3676 8117 3671 8153 3666 8155
3664 8163 3693 8183 3696 8178
TIME...MOT...LOC 2056Z 270DEG 34KT 3789 8063 3765 8054 3741 8091 3691
8138
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:25 PM EDT, 0 minutes earlier.
Area forecast discussion, May 29, 3:25 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 325 PM EDT Wed May 29 2019 .SYNOPSIS... The upper ridge of high pressure that has been over our region will transition to a broad trough by the weekend. This will mean a trend towards slightly cooler temperatures with better chances of daily showers and storms. A strong cold front will approach the region on Wednesday, bringing an even greater increase in showers and storms to the area. && .NEAR TERM /THROUGH THURSDAY/... As of 230 PM EDT Wednesday... Through Thursday afternoon, the upper level ridge that has been parked over Florida, north into the southern Appalachians, will have its northern extent flattened but the progression of a strong shortwave trough moving eastward through the Ohio Valley. This transition will have the effect of bringing a round of showers and storms to the region late this afternoon into the evening hours, especially across western and northern parts of the region. The line of showers and storms is expected to decrease in coverage as the activity crosses east of the crest of the Blue Ridge. While coverage is expected to trend to scattered coverage, there will be the potential for some of the storms to contain very gusty winds and hail as the activity progresses through our entire region. With the weakening ridge will come a greater potential for additional showers and storms across our area, especially the far northern sections of the region throughout the night, and then across western and northern sections of the area during the day Thursday. A weakening ridge will also mean a trend toward slightly cooler temperatures. This will become more realized as we head into the weekend, but for Thursday it will mean highs perhaps a degree or two cooler as compared to those of today. Low temperatures tonight will be in the neighborhood of the low to mid 60s across the mountains with mid to upper 60s across the Piedmont. High temperatures on Thursday will average the low to mid 80s over the mountains with readings around 90 to the lower 90s over the Piedmont. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 PM EDT Wednesday... Persistent upper ridge anchored over the Southeast will continue to weaken and sink southward further into the Gulf/Caribbean allowing the westerlies to better penetrate farther south. Active frontal system will drift south into our region Thursday night into Friday. A second front will cross the area later in the weekend. Convergence along the front will support scattered showers and thunderstorms. The moderately strong westerly flow aloft will increase the potential for organization. For now will entertain chance pops Friday, with low confidence on timing, outflow boundaries from any MCS activity at that time dictating outcome. All of the synoptic models indicate a distinct short wave, remnants of the trough in the rockies, which is forecast to cross the Mid- Atlantic region Friday, but a lot will depend on whether the atmosphere can recharge thermodynamically from any convective remnants that may have already deflated the CAPE from Thursday. Saturday may actually turn out dry as models suggest we will be between upper disturbances and surface fronts, with a second front forecast to pass through the area Sunday. However, since the first front will not completely scour the low level moisture, will maintain at least slight chance pops Saturday to account for pop-up thundershowers which would be favored during the peak heating of the afternoon. Overall, temperatures will be lower compared to the heat from earlier in the week. Until the second frontal passage Sunday, dewpoints will remain elevated, supporting high humidity. Highs Friday and Saturday will generally feature 70s in the mountains to mid 80s piedmont, and lows 50s/60s respectively. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 200 PM EDT Wednesday... An upper low over eastern Canada is forecast to amplify early next week. The associated front will move south through the eastern CONUS Sunday with a change in airmass resulting in cooler temperatures for our area Monday and Tuesday. The passage of the front Sunday will bring an opportunity for more showers and thunderstorms, followed by dry weather Monday, and possibly Tuesday. Return flow will bring moisture back into the area by mid-week, temperatures moderating. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 145 PM EDT Wednesday... The vast majority of the area will experience VFR conditions through the conclusion of the valid TAF forecast period ending 18Z/2PM Thursday. The exception will be areas under and near showers and storms that will advance into the region in association with a shortwave trough crossing the mid-Atlantic region this afternoon and evening. Showers and storms will become more numerous across primarily the western and northern sections of the region as we progress through this time portion of the forecast. This will be the area where sub-VFR conditions will be possible, many of which, will be limited in time to period it takes for the precipitation to move across the area. While isolated pockets of late night/early morning fog will be possible, the vast majority of the region will be fog-free. Precipitation is expected to end later this evening for most of the region. The exception will be some lingering patchy showers or storms across parts of southeast West Virginia. Isolated to scattered showers and storms will return across southeast West Virginia and neighboring sections of southwest Virginia by late morning Thursday. Winds will remain southwest through the remainder of the daylight hours around 10kts across the mountains with gusts in the 15 to 20kt range over the mountains. Winds will decrease after sunset. Light southwest or variable winds are forecast across the Piedmont. Winds will increase again from the w-sw towards midday Thursday with gusts again near 20kts across the mountains. Confidence in the above aviation forecast is moderate to high. The biggest question will be whether or not fog will be more prevalent tonight than expected. Extended Aviation Discussion... The most notable feature during the period of Thursday night through Monday will be a transition in the prevailing synoptic pattern across the country. The upper ridge over the eastern U.S. will be replaced by a broader long wave trough. This transition will allow for a greater potential for day-to-day showers and storms, thus sub-VFR conditions, across the area. This would also include late night and early morning mountain an river valley fog, and fog in those areas that receive substantial rain the day prior. Confidence in the weather elements of the extended portion of the aviation discussion is moderate. && .CLIMATE... As of 1140 PM EDT Tuesday... Here are the record high and record warm lows for Wednesday and Thursday for our various climate stations. Climate Records Summary Wednesday 05/29/2019 Site MaxT Year HiMin Year KBLF 89 1923 66 1948 KDAN 100 1941 69 1996 KLYH 95 1941 69 1914 KROA 97 1941 69 1991 KRNK 87 2006 64 2018 Thursday 05/30/2019 Site MaxT Year HiMin Year KBLF 89 2011 67 2018 KDAN 99 1918 71 2018 KLYH 95 1895 70 2018 KROA 94 2011 71 2018 KRNK 90 2011 66 2018 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...PM LONG TERM...PM AVIATION...DS CLIMATE...DS
Hazardous weather outlook, May 29, 10:18 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1018 AM EDT Wed May 29 2019 NCZ001>006-018>020-301430- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin- 1018 AM EDT Wed May 29 2019 This Hazardous Weather Outlook is for north central North Carolina and northwest North Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508- 301430- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 1018 AM EDT Wed May 29 2019 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon. Some of the storms may reach severe levels. Damaging winds are the primary threat with with hail a secondary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 29, 1:13 PM EDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 113 PM EDT Wed May 29 2019 NCZ004-005-VAZ032-043-291800- Stokes-Rockingham-Henry-Patrick- 113 PM EDT Wed May 29 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST STOKES, NORTHWESTERN ROCKINGHAM, SOUTHEASTERN PATRICK AND SOUTHERN HENRY COUNTIES... Until 200 PM EDT. At 112 PM EDT, a strong thunderstorm was located over Sandy Ridge, moving east at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Eden... Wentworth... Mayodan... Madison... and Stoneville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3643 8023 3658 8018 3656 7973 3634 7979 TIME...MOT...LOC 1712Z 280DEG 15KT 3649 8011 Loconto
Special weather statement, May 29, 1:48 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
148 PM EDT Wed May 29 2019
VAZ011-014-022-291830-
Giles-Montgomery-Roanoke-
148 PM EDT Wed May 29 2019
...A DEVELOPING THUNDERSTORM WILL AFFECT SOUTHEAST GILES, NORTHERN
MONTGOMERY AND EASTERN ROANOKE COUNTIES...
Until 230 PM EDT.
At 146 PM EDT, a strong thunderstorm was located over Newport,
moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Blacksburg...
Newport...
Shawsville...
Prices Fork...
and Mc Donalds Mill.
This includes The following Location Virginia Tech.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3736 8019 3718 8018 3718 8055 3719 8055
3719 8052 3720 8051 3721 8052 3720 8055
3734 8055 3735 8044 3733 8045 3732 8043
3735 8035 3735 8030 3734 8026 3736 8024
TIME...MOT...LOC 1746Z 266DEG 17KT 3726 8046
LocontoSpecial weather statement, May 29, 2:01 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
201 PM EDT Wed May 29 2019
WVZ042-043-291845-
Mercer-Summers-
201 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SOUTHWEST SUMMERS
COUNTIES...
Until 245 PM EDT.
At 200 PM EDT, a strong thunderstorm was located over Wenonah, moving
east at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Princeton...
Athens...
Matoaka...
Pipestem...
and Camp Creek.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3754 8120
3756 8120 3760 8094 3733 8093 3736 8134
3738 8134
TIME...MOT...LOC 1800Z 267DEG 19KT 3745 8126
LocontoSpecial weather statement, May 29, 2:45 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
245 PM EDT Wed May 29 2019
VAZ011-WVZ042>044-291930-
Giles-Mercer-Summers-Monroe-
245 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MERCER, SOUTHERN
MONROE, SOUTHERN SUMMERS AND GILES COUNTIES...
Until 330 PM EDT.
At 244 PM EDT, a strong thunderstorm was located over Rich Creek,
moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Peterstown...
and Mountain Lake.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3747 8043 3744 8045 3742 8048 3740 8046
3727 8052 3726 8057 3724 8064 3734 8098
3754 8094
TIME...MOT...LOC 1844Z 286DEG 22KT 3741 8086
LocontoSpecial weather statement, May 29, 2:48 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
248 PM EDT Wed May 29 2019
VAZ019-020-024-291930-
Bath-Rockbridge-Alleghany-
248 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEGHANY, SOUTHERN
BATH AND WESTERN ROCKBRIDGE COUNTIES...
Until 330 PM EDT.
At 248 PM EDT, a strong thunderstorm was located over Natural Well,
moving east at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Clifton Forge...
Millboro...
Hot Springs...
Collierstown...
and Iron Gate.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3802 7955 3776 7959 3779 7979 3780 7981
3780 7982 3783 8003 3798 8002 3801 7999
TIME...MOT...LOC 1848Z 273DEG 21KT 3792 7994
LocontoSpecial weather statement, May 29, 3:10 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
310 PM EDT Wed May 29 2019
VAZ007-010-011-WVZ042-292000-
Tazewell-Giles-Bland-Mercer-
310 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST TAZEWELL, MERCER,
NORTHERN BLAND AND WESTERN GILES COUNTIES...
Until 400 PM EDT.
At 309 PM EDT, a strong thunderstorm was located near Tiptop, moving
east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bluefield...
Princeton...
Athens...
Matoaka...
and Rocky Gap.
This includes The following Location Mercer County Airport.
LAT...LON 3720 8159 3723 8151 3726 8150 3725 8148
3727 8145 3727 8142 3731 8140 3732 8137
3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3749 8095 3735 8097 3733 8090
3715 8092 3715 8159
TIME...MOT...LOC 1909Z 267DEG 29KT 3726 8149
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:01 PM EDT | Special Weather Statement | RNK | Mercer | 44 min |
| May 29, 3:10 PM EDT | Special Weather Statement | RNK | Mercer | 50 min |
| May 29, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 57 min |
| May 29, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 47 min |
| May 29, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Mercer, Monroe, Summers | 39 min |
| May 29, 1:48 PM EDT | Special Weather Statement | RNK | Roanoke | 42 min |
| May 29, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 25 min |
| May 29, 2:45 PM EDT | Special Weather Statement | RNK | Giles | 45 min |
| May 29, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| May 29, 3:46 PM EDT | Special Weather Statement | RNK | Halifax | 44 min |
| May 29, 3:58 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| May 29, 4:08 PM EDT | Special Weather Statement | RNK | Giles, Montgomery | 37 min |
| May 29, 4:11 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| May 29, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 47 min |
| May 29, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 44 min |
| May 29, 4:52 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 38 min |
| May 29, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Craig, Giles, Grayson, Montgomery and 5 more | 65 min |
| May 29, 5:01 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| May 29, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bedford, Botetourt, Craig, Rockbridge, City of Covington | 49 min |
| May 29, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 49 min |
| May 29, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Montgomery, Patrick and 5 more | 25 min |
| May 29, 5:47 PM EDT | Special Weather Statement | RNK | Charlotte | 43 min |
| May 29, 5:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham, Rockbridge, City of Buena Vista, City of Lexington | 1 min |
| May 29, 5:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| May 29, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 50 min |
| May 29, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Henry, Patrick and 3 more | 60 min |
| May 29, 6:10 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 65 min |
| May 29, 6:35 PM EDT | Areal Flood Advisory | RNK | Franklin, Henry, Patrick | 110 min |
| May 29, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville and 1 more | 82 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.